Freaked out over pupil dilation... just had dosage of meds upped

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 911
   Posted 5/13/2011 11:38 AM (GMT -6)   
Ok, so I had my dosage of Celexa upped from 40 mgs a day to 60 mgs a day.  Last night was my second dose of 60 mgs.  I'm freaked out because my pupils are dilating and I cannot wake up in the morning until around 10:30 when I used to get up at 8:30 every morning.  I cannot wake up for my daughter and it is depressing me, so my fiance is always getting up with her.
 
Brief back story as to why I'm worried... I got on paxil... first few days my pupils were dilated, they would NOT go down until about 12 hours later, which is what is happening now.  My pupils are back to normal.
I then lost all motor function and would fall asleep sitting up.  I could not figure out how to chew my food and was so out of it that my fiance called 911.  I don't remember what the cops looked like, I hardly remember the ambulance ride, and they sent me home after hooking me up to an IV.  Two days later I went back into the psych ward with not so good thoughts and was admitted for 5 days.
 
I want a medication that WORKS.  I'm really praying that these sleepy side effects will subside along with the pupil dilation.  Anyone ever had these issues?  I'm really keeping my fingers crossed that I'm not going to lose all motor function but I was at the 40 MG dose just fine.  The difference was is that they always only upped me 10 mgs at a time.  This time was a 20 mg jump.
 
Thoughts? HELP?

TG~
 
 
Diagnosed with: Panic Disorder, anxiety, PTSD, intrusive thoughts

Medications: Celexa 40 MGS daily, Neurontin 600 mgs 3x daily, Klonopin 1-2 mgs daily

I have a wonderful fiance, a 2 year old daughter named Mia, and two giant dogs; Buddy and Casey.

"We have one life to live. Enjoy it to the fullest."

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 14687
   Posted 5/13/2011 4:37 PM (GMT -6)   
T.G., I have no advice, just support. You have worked so hard to get to a better place for you and your family. I am sorry that you are going through this right now, but look at how far you have come!! You have accomplished so much already, and you are going to make it!

I hope that you can get the meds worked out asap, and you will be able to do the things that you want and need to do. Keep up the good work, and be patient a little while longer if you can.

I am so glad that you are posting again. I really am proud of all that you have endured and triumphed over-you rock!

Take care, and let us know how it is going soon,
S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"It is when we are most lost that we sometimes find our truest friends"

Panic Syndrome recovery due to CBT

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 911
   Posted 5/15/2011 3:13 PM (GMT -6)   
This sucks.... my pupils are still dilating like crazy.  They were fine this morning until I went into the sun.  Now I'm anxious about it.  One is huge and the other one is slightly huge.  UGH
 
I'm pretty sure I'm going to have to go down in dosage because I didn't have this reaction at 40 MGS
Diagnosed with: Panic Disorder, anxiety, PTSD, intrusive thoughts

Medications: Celexa 60 MGS daily, Neurontin 600 mgs 3x daily, Klonopin 1-2 mgs daily

I have a wonderful fiance, a 2 year old daughter named Mia, and two giant dogs; Buddy and Casey.

"We have one life to live. Enjoy it to the fullest."

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 911
   Posted 5/16/2011 3:43 PM (GMT -6)   
Well I talked to the doc today because the pupil dilation is not going down and some other strange symptoms are going on.  But anywho, I'm being lowered by down to my 40 mg dose.  The doc said symptoms should subside within a day but no longer than one week.   Lets see how this rolls out.

TG~
 
Edit:  I am sorry I had to remove the comment about the illicit drug.  :)

Post Edited By Moderator (stkitt) : 5/21/2011 8:10:13 AM (GMT-6)


Junebug05
Veteran Member


Date Joined Sep 2006
Total Posts : 717
   Posted 5/17/2011 5:05 PM (GMT -6)   
How are you doing today Twiggy? Was thinking about you today when my daughter, who just started prozac mentioned that since she started taking it everything looks brighter and it bothers her eyes to look at yellow or other bright colors. Looked it up on the internet and prozac can cause pupil dialation. Thanks for sharing your post as it led me too look it up and offer my daughter some comfort! Hope your feeling better!!

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 911
   Posted 5/21/2011 12:45 AM (GMT -6)   
Yeah the bright colors were brutal for me to look at too. All the pupil dilation and the other symptoms subsided within about 3 days. Just had to have my dose lowered. How's your daughter and what dose of prozac is she on? Did her pupils dilate?
Diagnosed with: Panic Disorder, anxiety, PTSD, intrusive thoughts

Medications: Celexa 60 MGS daily, Neurontin 600 mgs 3x daily, Klonopin 1-2 mgs daily

I have a wonderful fiance, a 2 year old daughter named Mia, and two giant dogs; Buddy and Casey.

"We have one life to live. Enjoy it to the fullest."

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/21/2011 9:11 AM (GMT -6)   
TG,
 
Glad to know your sx have subsided.  Also thanks for the post as I was not aware of the pupil dilation from Prozac.
 
Kindly,
Kitt

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 911
   Posted 5/22/2011 1:50 AM (GMT -6)   
Ssris and other antidepressants can cause your pupils to dilate when you start a new med or up your dosage of an antidepressant. If symptoms of pupil dilation don't subside within a couple days of starting a med or upping a dose then contact your doctor promptly. It can become dangerous if you wait too long. Serotonin syndrome is a possibility.

What happens is that ssris stimulates serotonin and when your serotonin gets too high it begins affecting your 5hta receptors in your brain which controls pupil constriction. Therefore the serotonin may affect the receptors and your pupils will stop constricting.

Just my two cents.

Twiggygal
Diagnosed with: Panic Disorder, anxiety, PTSD, intrusive thoughts

Medications: Celexa 60 MGS daily, Neurontin 600 mgs 3x daily, Klonopin 1-2 mgs daily

I have a wonderful fiance, a 2 year old daughter named Mia, and two giant dogs; Buddy and Casey.

"We have one life to live. Enjoy it to the fullest."
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 01, 2014 8:50 AM (GMT -6)
There are a total of 2,256,648 posts in 251,011 threads.
View Active Threads


Who's Online
This forum has 157729 registered members. Please welcome our newest member, rishirajbaba.
256 Guest(s), 10 Registered Member(s) are currently online.  Details
Rotor, Decent19, tidalmouse, cd3764, chicagobulls11, Flip Flop, WAORGANY, Old Mike, Myself 09, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer